A case of aripiprazole and tardive dyskinesia

@article{Abbasian2009ACO,
  title={A case of aripiprazole and tardive dyskinesia},
  author={Cyrus Abbasian and P. Power},
  journal={Journal of Psychopharmacology},
  year={2009},
  volume={23},
  pages={214 - 215}
}
Abstract This is a case report of a 24-year-old African lady, who developed symptoms of tardive dyskinesia (TD) following 9 months of treatment with aripiprazole 15 mg. She has no family history of mental illness, not used illicit substances and has a medical diagnosis of idiopathic hypertension which is well controlled. The patient has an 18-month history of paranoid schizophrenia with three psychotic episodes, one severe enough to warrant admission. Upon discontinuation of aripiprazole and… 

Tardive dystonia due to aripiprazole use in a neuroleptic-naive patient.

  • J. Friedman
  • Psychology, Medicine
    The Journal of clinical psychiatry
  • 2010
The first 2 cases of tardive dyskinesia due to aripiprazole in neuroleptic-naive subjects were published and all of the individuals had prior exposure to dopamine receptor–blocking drugs.

Aripiprazole in Tardive Dyskinesia: Is it a Safe Choice?

A case of middle-aged women with preexisting tardive movements, which exacerbated with aripiprazole use and reduced in frequency and intensity on withdrawal of the drug is presented.

Aripiprazole induced tardive dyskinesia and tremor: a case report -

A case of schizophrenia patient who had been delivered aripiprazole for almost a year and who had developed TD and tremor is presented.

Can atypical antipsychotics improve tardive dyskinesia associated with other atypical antipsychotics? Case report and brief review of the literature

A case of olanzapine-induced TD which did not improve after switching to ris peridone but improved after the addition of quetiapine to risperidone regimen is reported.

Treatment of Tardive Dyskinesia with Aripiprazole

Three cases of psychogeriatric patients who suffered from TD as a side effect of long-term treatment with haloperidol that resolved after switching treatment to aripiprazole are reported.

Tardive dyskinesia and other movement disorders secondary to aripiprazole

The objective of this report is to draw attention to tardive dyskinesia (TD) caused by aripiprazole, a third generation antipsychotic. TD has been traditionally attributed to typical

Use of aripiprazole in tardive dyskinesia: An open label study of six cases

It is supported that clinically stable patients with moderate tardive dyskinesia who are under treatment with other first- or second-generation antipsychotics may benefit from switching to aripiprazole with a reduction of TD symptoms but with out any significant benefit in psychiatric symptoms.

Improvement of tardive dyskinesia and dystonia associated with aripiprazole following a switch to quetiapine: case report and review of the literature

A case is reported and previous reports of dystonia and dyskinesia associated with aripiprazole are reviewed, finding a low risk of extrapyramidal symptoms.

Aripiprazole-induced tardive dyskinesia treated with quetiapine: a case report

A case of aripiprazole-induced tardive dyskinesia successfully treated with another atypical antipsychotic, quetiapine, is described and discussed in line with the recent literature.

References

SHOWING 1-9 OF 9 REFERENCES

Aripiprazole-Related Tardive Dyskinesia

It is reported that a case of TD is associated with the use of aripiprazole 15 mg/day for 18 months for refractory depression and symptoms of TD resolved within several weeks of discontinuation of the medication.

Resolution of Ziprasidone-Related Tardive Dyskinesia With a Switch to Aripiprazole.

It is plausible that aripiprazole, by virtue of its dopamine agonistic activity, can potentially normalize D2 dopamine receptor up-regulation and play a role in both prevention of the emergence of tardive dyskinesia and the treatment of TD.

Possible improvement of neuroleptic-associated tardive dyskinesia during treatment with aripiprazole

This case presents oromandibular dyskinesia arising rapidly during treatment with a moderate dose of the potent typical neuroleptic haloperidol in a woman who had previously tolerated substantial and sustained doses of both risperidone and olanzapine and after changing to aripiprazole, her dyskinetic signs virtually disappeared.

Aripiprazole: review of its pharmacology and therapeutic use in psychiatric disorders.

  • Sanjay GuptaP. Masand
  • Psychology, Medicine
    Annals of clinical psychiatry : official journal of the American Academy of Clinical Psychiatrists
  • 2004
An overview of the pharmacology, efficacy, and techniques for the clinical use of aripiprazole, a novel agent with a unique pharmacological profile is provided.

Tardive Dyskinesia in the Era of Typical and Atypical Antipsychotics. Part 1: Pathophysiology and Mechanisms of Induction

It is plausible that several of these vulnerabilities and mechanisms act together to produce TD, and the lower incidence of TD with atypical antipsychotics has helped to elucidate the mechanisms of TD.

Lower risk for tardive dyskinesia associated with second-generation antipsychotics: a systematic review of 1-year studies.

Results from 11 long-term studies support the idea that second- generation antipsychotics have a reduced risk for tardive dyskinesia, compared to first-generation antipsychotic, although the doses of haloperidol used in the comparator studies were relatively high.

Aripiprazole in the treatment of tardive dyskinesia induced by other atypical antipsychotics

Improvement in Tardive Dyskinesia with Aripiprazole Use

Aripiprazole-Induced Improvement in Tardive Dyskinesia

  • H. Duggal
  • Psychology
    Canadian journal of psychiatry. Revue canadienne de psychiatrie
  • 2003